Alert archive / Arkansas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 95, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 5, 1997, 12:35 AM CST for Columbia County, Lafayette County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 1997, 12:35 AM CST (06:35 UTC)
- Expired
- Apr 5, 1997, 1:15 AM CST
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Columbia County, AR, Lafayette County, AR
The radar
The Shreveport radar (KSHV), 95 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 10:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 050635 RRA SVRSHV ARC027-073-050715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1235 AM CST SAT APR 5 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 115 AM CST FOR THE FOLLOWING AREAS... IN SOUTHWEST ARKANSAS ...WESTERN COLUMBIA COUNTY...EASTERN LAFAYETTE COUNTY AT 1234 AM CST...DOPPLER RADAR IN SHREVEPORT DETECTED A SEVERE THUNDERSTORM ABOUT 15 MILES WEST OF MAGNOLIA ON THE COLUMBIA/LAFAYETTE COUNTY LINE. THE STORM WAS MOVING TO THE NORTH NORTHEAST AT 40 MPH. DAMAGING WINDS IN EXCESS OF 65 MPH ARE LIKELY WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNHED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. 11/18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 8:30 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 4, 8:30 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CST FRI APR 4 1997 SEVERE WEATHER CONTINUES TO DOMINATE THE WEATHER THIS EVENING. FIRST ROUND OF SVR THUNDERSTORMS PRODUCED A TORNADO OR TWO AND SEVERAL REPORTS OF HIGH WIND. STRONG UPPER LOW OVER BIG BEND AREA OF TEXAS IS MOVING EAST NORTHEAST AND WILL CONTINUE TO PRODUCE SEVERE WEATHER IN OUR AREA INTO THE WEE HOURS OF THE MORNING. DRY LINE SHOULD PUNCH WELL INTO EAST AND NORTHEAST TEXAS TONIGHT... BUT SHOULD STOP JUST WEST OF SHREVEPORT. SEVERE WEATHER WILL SLOWLY TAPER OFF LATE TONIGHT AS THE UPPER LOW MOVES RAPIDLY NORTH OF OUR AREA. NEED TO CONTINUE FLASH FLOOD WATCH TONIGHT FOR NORTHWEST AND NORTH CENTRAL LOUISIANA AND FOR NORTHEAST TEXAS UNTIL THE NEXT FCST ISSUANCE. THE REMAINDER OF THE FORECAST LOOKS OK AS IS. 3
In the hours before
Special weather statement, Apr 5, 12:28 AM CST, 7 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-050645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1228 AM CST SAT APR 5 1997 ...A TORNADO WATCH IS IN EFFECT UNTIL 400 AM FOR A LARGE PORTION OF NORTHEAST TEXAS...NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS... ...FLASH FLOOD WATCH IN EFFECT FOR THE REMAINDER OF THE NIGHT FOR NORTHWEST LOUISIANA...NORTHEAST TEXAS AND SOUTHWEST ARKANSAS... AT 1230 AM DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JUST WEST OF EL DORADO ARKANSAS TO SHREVEPORT TO LUFKIN TEXAS. THE STRONGEST STORMS WERE OCCURRING IN THE SHREVEPORT AREA...NEAR MAGNOLIA ARKANSAS AND NEAR CENTER TEXAS. SOME OF THE STRONGER STORMS WILL PRODUCE 40 TO 50 MPH WINDS ...DANGEROUS LIGHTNING...AND FROM ONE TO TWO INCHES OF RAIN PER HOUR. THE HEAVY RAINS WILL CONTINUE TO PRODUCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS ALONG WITH FLOODING OF SOME ROADWAYS. FLASH FLOOD WARNINGS CONTINUE IN EFFECT FOR CADDO...BOSSIER...WEBSTER PARISHES IN NORTHWEST LOUISIANA...AND PANOLA...SHELBY AND NACOGDOCHES COUNTIES IN NORTHEAST TEXAS UNTIL 400 AM. FLASH FLOOD WARNING REMAIN IN EFFECT UNTIL 230 AM FOR HARRISON COUNTY IN NORTHEAST TEXAS AND COLUMBIA COUNTY IN SOUTHWEST ARKANSAS. DOPPLER RADAR ESTIMATES THAT TWO TO FOUR INCHES OF RAIN HAS FALLEN OVER A LARGE PORTION OF NORTHEAST TEXAS...NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS WITH ISOLATED SIX INCH AMOUNTS REPORTED. IV
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:56 PM CST | Flash Flood Warning | SHV | Union | 4 hr |
| Apr 4, 10:29 PM CST | Flash Flood Warning | SHV | Columbia | 4 hr |
| Apr 4, 11:21 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 54 min |
| Apr 5, 2:22 AM CST | Flash Flood Warning | SHV | Columbia | 4 hr |
| Apr 5, 3:44 AM CST | Flash Flood Warning | SHV | Union | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.